|Tivicay and Truvada
Sep 29, 2017
Hello I'm from Peru, I had been diagnosed with HIV in May 2017, my doctor told me that I was in the acute phase and that it was in the perfect moment to start treatment, so I started with Tivicay and Truvada.
My inicial viral load was 1`688,769 and CD4 257. A month and a half later I had VL 225 and CD4 274. My last lab exams, 3 months after initiating treatment, are VL 172 and CD4 339.
Im actually very worried, I was expecting to be undetectable by now, especially knowing that this antiretroviral regimen is very effective.
My doctor has told me that we still have to wait the 6 months lab results and that he thinks that by that time I'll be undetectable. I know we have to wait, but I also know that he thought I'll be undetectable by now.
I want to know if I can expect to be undetectable by the time I reach the 6 months mark, or is it gonna take longer. I also know there are people that has a very low viral load but never gets to undetectable levels.
I'm very anxious because I don't know what can I expect, can you give me your opinion?
Response from Dr. Young
Hello and thank you for posting from Peru.
I wouldn't be anxious. You have been prescribed an excellent HIV treatment regimen, one not associated with treatment failure with drug resistance.
While treatments with integrase inhibitors like dolutegravir (Tivicay) are indeed associated with more rapid declines in HIV viral load than the older non-nukes (like efavirenz), because you started with a very high viral load (more than 30 times higher than the "average" of 50,000), it's entirely expected that the time to reaching undetectable thresholds will take longer. Also, because your baseline was high, we actually observe a part of viral load behavior not typically evident in people with lower initial viral loads; namely that there is a part of the viral population that takes longer to decline (but typically occurs below detectable levels).
If you look at your fold-decline (172/1.688.000) , it's 99.99%- an excellent response.
Entonces, no te preocupes. BY
Living with the disease
Tired of AZT
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.